Reversible Grade 4 Hyperbilirubinemia in a Patient with UGT1A1 7/7 Genotype Treated with Irinotecan and Cetuximab

    loading  Checking for direct PDF access through Ovid

Abstract

Irinotecan-induced gastrointestinal toxicities are common and typically present in the form of diarrhea or nausea and vomiting. However, severe hyperbilirubinemia (grade 3/4) has not been previously reported in association with this chemotherapeutic agent. We report a case of prolonged grade 4 hyperbilirubinemia after a single dose of irinotecan at 125 mg/m2. This severe toxicity was attributed to a UGT1A1 7/7 genotype and resolved to grade 2 after 8 weeks of supportive care. This case outlines the possibility of severe hepatic toxicity with moderate doses of irinotecan in patients with a UGT1A1 7/7 genotype. Despite the severity and prolonged duration of the associated irinotecan-induced hepatic toxicity, the management of similar cases should focus on intensive supportive measures because the toxicity is likely to resolve eventually.

Related Topics

    loading  Loading Related Articles